MAUDE Adverse Event Report: STRYKER TRAUMA KIEL DRILL-TIP RECON K-WIRE IMN INSTRUMENTS 3.2X400MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL DRILL-TIP RECON K-WIRE IMN INSTRUMENTS 3.2X400MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 2351-3240S
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "surgeon was implanting a t2 alpha femoral nail-gt (2333-1240s) utilizing the recon screws.While inserting the drill tip guide wire (2351-3240s), it missed the nail.After attempting to re-insert the guide wire, the tip broke off inside the patient.The surgeon was unable to retrieve the broken piece, and it remained inside the patient.About 5-8mm broken piece left inside the patient.Surgeon did not insert recon screws.Instead implanted two 5.0mm locking screws proximally.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was not confirmed.The device was not received for investigation because discarded resp.Implanted.The dhr was reviewed.No suspicious situation determined.A review of the nc database revealed no nc for the product in question with this failure mode.The labelling requires check with image intensifier while inserting the k-wire.The risk management file review revealed no conspicuities.More information as well as the device must be returned to determine the exact root cause.With available information and without product a root cause could not be determined.In case essential information becomes available we reserve the right to re-open and to up-date the investigation results.

Brand Name
DRILL-TIP RECON K-WIRE IMN INSTRUMENTS 3.2X400MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key11250915
Report Number0009610622-2021-00254
Device Sequence Number11645985
Product Code LXH
UDI-Device Identifier07613327361698
UDI-Public07613327361698
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number2351-3240S
Device Catalogue Number23513240S
Device Lot NumberK02E09D
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/14/2021
Supplement Date Received by Manufacturer03/15/2021
Initial Report FDA Received Date01/29/2021
Supplement Report FDA Received Date04/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age29 YR